Format

Send to

Choose Destination
Mycoses. 1998 May-Jun;41(5-6):213-7.

Shift from persistent oral pseudomembranous to erythematous candidosis in a human immunodeficiency virus (HIV)-infected patient upon combination treatment with an HIV protease inhibitor.

Author information

1
Department of Dermatology, Ludwig-Maximilians-Universität, Munich, Germany.

Abstract

A 45-year-old human immunodeficiency virus (HIV)-infected patient has suffered for a period of 4 years from recurrent and, later on, persistent oral pseudomembranous candidosis. The Candida isolates proved to be resistant to azole derivates in vitro and in vivo. Treatment with amphotericin B parenterally was successful in February 1996, but had to be stopped when chemotherapy for lymphoma was started. In August 1996, the patient showed a shift from the pseudomembranous to the erythematous type of oral candidosis; antiretroviral combination therapy including the HIV protease inhibitor saquinavir had been started 4 months previously. In July 1997, the patient was still suffering from a persistent oral candidosis of the erythematous type.

PMID:
9715635
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center